Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 6, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Dec 31, 2008, 3:29 AM EST for 26 counties in North Carolina. It took effect at Dec 31, 2008, 9:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2008, 3:29 AM EST (08:29 UTC)
- In effect from
- Dec 31, 2008, 9:00 AM EST
- Expired
- Dec 31, 2008, 3:53 PM EST
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
All 26 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 51 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4168 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 310829 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 329 AM EST WED DEC 31 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM THIS EVENING... .STRONG HIGH PRESSURE BUILDING INTO THE AREA THIS MORNING AND AFTERNOON WILL RESULT IN GUSTY WINDS TO NEAR 40 MPH. NCZ007>011-021>028-038>043-073>077-083-084-311630- /O.NEW.KRAH.WI.Y.0006.081231T1400Z-081231T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM 329 AM EST WED DEC 31 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. A STRONG COLD FRONT MOVING ACROSS THE AREA THIS MORNING WILL BE FOLLOWED BY VERY STRONG HIGH PRESSURE BUILDING IN THIS AFTERNOON. AS THE HIGH PRESSURE SYSTEM BUILDS INTO THE AREA NORTHWEST WINDS WILL INCREASE BY MID MORNING. SUSTAINED WINDS OF 25 MPH ARE EXPECTED BY LATE MORNING WITH GUSTS OF 40 MPH FROM LATE MORNING THROUGH THE AFTERNOON HOURS. SOME LOCATIONS ALONG AND NORTH OF HIGHWAY 64 COULD SEE A FEW GUSTS TO NEAR 45 MPH ESPECIALLY IN THE TRIAD...KERR LAKE...LAKE GASTON...AND ROANOKE RAPIDS. FREQUENT NORTHWEST WIND GUSTS BETWEEN 35 MPH AND 45 MPH THIS AFTERNOON WILL POSE A HAZARD TO MOTORISTS. THE NORTHWEST WIND DIRECTION WILL CREATE A STRONG CROSS WIND ACROSS INTERSTATE 95 AND PORTIONS OF INTERSTATE 85 NORTH OF DURHAM AND SOUTH OF GREENSBORO. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT STRONG WIND GUSTS WILL BE CAPABLE OF BRINGING DOWN A FEW TREE LIMBS AND POSING A HAZARD TO MOTORISTS. USE EXTRA CAUTION TODAY WHILE DRIVING. $$ JO
2 follow-up statements
000 WWUS72 KRAH 311518 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1018 AM EST WED DEC 31 2008 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 6 PM THIS EVENING... .STRONG HIGH PRESSURE BUILDING INTO THE AREA RESULT IN STRONG GUSTY WINDS THROUGH THIS AFTERNOON. NCZ007>011-021>028-038>043-073>077-083-084-312300- /O.CON.KRAH.WI.Y.0006.000000T0000Z-081231T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM 1018 AM EST WED DEC 31 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A STRONG COLD FRONT WAS MOVING EAST ACROSS CENTRAL NORTH CAROLINA LATE THIS MORNING. VERY STRONG HIGH PRESSURE WAS BUILDING IN THE REGION BEHIND THE FRONT. THIS WAS CAUSING NORTHWEST WINDS TO GUSTS AROUND 40 MPH IN THE TRIAD. THESE STRONG GUSTS WILL AFFECT THE TRIANGLE AFTER 1030 AM...AND INTO THE NORTHERN COASTAL PLAIN BY MID DAY. SOME LOCATIONS ALONG AND NORTH OF HIGHWAY 64 COULD SEE A FEW GUSTS TO NEAR 45 MPH ESPECIALLY KERR LAKE...LAKE GASTON...AND ROANOKE RAPIDS. FREQUENT NORTHWEST WIND GUSTS UP TO 45 MPH THIS AFTERNOON WILL POSE A HAZARD TO MOTORISTS. THE NORTHWEST WIND DIRECTION WILL CREATE A STRONG CROSS WIND ACROSS INTERSTATE 95 AND PORTIONS OF INTERSTATE 85 NORTH OF DURHAM AND SOUTH OF GREENSBORO. MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS... TRAILERS AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT STRONG WIND GUSTS WILL BE CAPABLE OF BRINGING DOWN A FEW TREE LIMBS AND POSING A HAZARD TO MOTORISTS. USE EXTRA CAUTION TODAY WHILE DRIVING. $$
000 WWUS72 KRAH 312053 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 353 PM EST WED DEC 31 2008 NCZ007>011-021>028-038>043-073>077-083-084-312200- /O.CAN.KRAH.WI.Y.0006.000000T0000Z-081231T2300Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM 353 PM EST WED DEC 31 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WIND ADVISORY. THE STRONG NORTHWESTERLY WINDS THAT AFFECTED CENTRAL NC TODAY WILL CONTINUE TO LESSEN FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. WHILE WINDS WILL OCCASIONALLY GUST TO AROUND 30 MPH THROUGH 6 PM... THE THREAT OF GUSTS AROUND 40 MPH OR GREATER HAS ENDED. BY MID EVENING WINDS WILL HAVE LESSENED INTO THE 10 TO 15 MPH RANGE... WITH A FEW GUSTS TO NEAR 25 MPH. BY MIDNIGHT THE GUSTINESS WILL HAVE ABATED... WITH SUSTAINED WINDS OF 10 MPH OR LESS. $$ MWS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Dec 31, 2:07 AM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Dec 31, 2:07 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 207 AM EST WED DEC 31 2008 SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING RESULTING IN STRONG GUSTY WINDS FROM MID MORNING THROUGH THE AFTERNOON. IN THE WAKE OF THE FRONT MUCH COLDER AIR WILL SURGE INTO THE REGION WEDNESDAY AFTERNOON. FOR THE FIRST OF THE NEW YEAR...TEMPERATURES WILL ONCE AGAIN FEEL LIKE WINTER UNDER CLEAR SKIES. && .NEAR TERM /THROUGH TODAY/... AS OF 200 AM WEDNESDAY... THE STRONG COLD FRONT IS PUSHING ITS WAY ACROSS KY AND TN EARLY THIS MORNING AND WILL REACH THE TRIAD SHORTLY AFTER DAYBREAK. THE INITIAL WIND SHIFT TO THE NW WILL NOT BE ALL THAT SIGNIFICANT FROM 12Z-14Z...HOWEVER AFTER 15Z THE COLDER AND DRIER AIR SURGES INTO CENTRAL NC VERY RAPIDLY. THE FRONT WILL QUICKLY SWEEP ACROSS THE ENTIRE CWA BY 15Z. THE COLD AIR ADVECTION BEHIND THE FRONT IS VERY STRONG AND 1000-850 MB THICKNESSES FALL NEARLY 50 METERS THROUGH THE DAY. A STRONG MID LEVEL TROUGH MOVING BY JUST TO OUR NORTH WILL PROVIDE FOR VERY STRONG WINDS ALOFT...WITH 40 KT OF DOWNSLOPE 850 MB WINDS TO CONTEND WITH. EVEN WITH THE DOWNSLOPE...THE DEGREE OF COLD AIR ADVECTION WILL BE HARD TO OVERCOME. BECAUSE OF THIS...EXPECT A NON DIURNAL TEMP TREND THIS AFTERNOON WITH TEMPERATURES HIGHS IN THE MID 40S AROUND 15Z IN THE TRIAD TO MID 50S IN THE SE COASTAL PLAN BY 18Z...WITH TEMPS BEGINNING TO DROP THEREAFTER. HAVE DROPPED FORECAST HIGHS FOR THIS MORNING A LITTLE BASED ON THICKNESS TRENDS. THE MAIN ISSUE FOR TODAY WILL BE THE WINDY CONDITIONS. MODEL SOUNDINGS ARE CONSISTENT IN SHOWING MIXED LAYERS REACHING UP TO 800MB BY MIDDAY WHERE 40 KT OF WIND IS PRESENT. EVEN AT 925MB...WINDS WILL BE NEAR 35 KT. THE PRESSURE GRADIENT ACROSS THE STATE WILL ALSO BE AROUND 15 MB BY LATE THIS MORNING AND ALL THIS WITH A STRONG DOWNSLOPE FLOW AND COLD AIR ADVECTION WILL ACT TO MAXIMIZE WIND GUST POTENTIAL. EXPECT SUSTAINED WINDS TO REACH 20-25 MPH WITH GUSTS AS HIGH AS 40-42 MPH. GIVEN THE NATURE OF FREQUENT GUSTS POSSIBLY REACHING THE LOWER 40 MPH RANGE WILL GO WITH A WIND ADVISORY FOR MUCH OF THE AREA. HIGHEST WINDS SHOULD BE IN THE TRIAD EAST TO RALEIGH AND WILSON NORTH INTO VIRGINIA...MAINLY ALONG AND NORTH OF HIGHWAY 64. THESE WINDY CONDITIONS ALONG WITH QUICKLY DROPPING RH LEVELS (WITH DEWPOINTS RAPIDLY LOWERING INTO THE LOWER TEENS BY AFTERNOON) ARE CAUSE FOR SOME FIRE WEATHER ISSUES. FINE FUELS SHOULD DRY OUT RATHER QUICKLY THIS AFTERNOON. THE COOLER TEMPERATURES SHOULD HELP TO MITIGATE THE THREAT SOMEWHAT THOUGH AND AT THIS TIME HAVE OPTED TO GO WITH AN INCREASED FIRE DANGER STATEMENT. PLEASE SEE THE FIRE WEATHER DISCUSSION BELOW FOR DETAILS ON THE INCREASED FIRE WEATHER DANGER. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... AS OF 200 AM WEDNESDAY... FORECAST MODEL THICKNESSES HAVE COOLED TO BETWEEN 1265-1270 METERS NEW YEARS EVE EVENING/THURSDAY MORNING. THIS WILL SUPPORT OVERNIGHT LOWS IN THE LOWER TO MIDDLE 20S FOR WEDNESDAY NIGHT/THURSDAY MORNING. THE ONLY THING PERHAPS PREVENTING SOME AREAS FROM FALLING INTO THE LOWER 20S AND UPPER TEENS WILL BE A CONTINUED NORTH WIND OF 5-10 MPH OVERNIGHT. BY MIDNIGHT TONIGHT THOUGH TEMPERATURES WILL HAVE FALLEN INTO THE LOWER 30S AND WITH A NORTH WIND OF 8 MPH EXPECT WIND CHILLS IN THE LOWER 20S AS WE RING IN THE NEW YEAR. OVERNIGHT LOWS WILL BOTTOM OUT IN THE LOWER TO MIDDLE 20S COME THURSDAY MORNING. THE COLD HIGH PRESSURE SYSTEM WILL BE DIRECTLY OVER CENTRAL NC NEW YEARS DAY AS RESULTING IN CHILLY DAYTIME HIGHS BUT CALM WINDS. FORECAST THICKNESSES FOR THURSDAY HAVE FALLEN A LITTLE WITH THE LATEST RUN SO WILL DROP AFTERNOON HIGHS A FEW DEGREES ON THURSDAY GOING ON THE COLD SIDE OF GUIDANCE. HIGH TEMPERATURES TO STRUGGLE TO REACH THE 40S ACROSS THE NORTH...WITH LOWER 40S IN MOST LOCATION. A FEW PLACES IN THE SOUTH MAY BE ABLE TO SNEAK INTO THE MOD 40S. SKIES WILL REMAIN MOSTLY CLEAR THURSDAY WITH JUST A FEW PATCHY HIGH CLOUDS POSSIBLE. THURSDAY NIGHT WILL BE CONTINUED COLD AND DRY AS THE HIGH PRESSURE SYSTEMS SLOWLY MOVES OFFSHORE. OVERNIGHT LOWS WILL AGAIN FALL INTO THE 20S BUT SHOULD BE A FEW DEGREES WARMER THAT NEW YEARS MORNING. WILL STAY ON THE COLD SIDE OF GUIDANCE IN THE MID TO UPPER 20S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 100 PM TUESDAY... ZONAL FLOW ALOFT THAT HAS COVERED THE U.S. FOR THE PAST WEEK OR SO WILL DEVELOP INTO A SPLIT FLOW PATTERN AT THE BEGINNING OF THIS PERIOD AS A PIECE OF ENERGY DIVES SE INTO THE DESERT SW BY SUNDAY MORNING. THIS WILL EVENTUALLY LEAD TO A COMPLEX WEATHER PATTERN FOR CENTRAL NC BY LATE MONDAY INTO TUESDAY. SATURDAY INTO SUNDAY...SURFACE HIGH WILL BUILD INTO CENTRAL NC FROM THE GREAT LAKES REGION SATURDAY AND SETTLE OVERHEAD ON SUNDAY. THIS WEATHER SYSTEM WILL PROVIDE US WITH DRY AND SEASONABLY COOL CONDITIONS. SUNDAY NIGHT INTO MONDAY...AS HIGH MOVES OFFSHORE SUNDAY NIGHT...ANOTHER FRONT ASSOCIATED WITH A S/W CROSSING THE GREAT LAKES INTO NEW ENGLAND WILL DRIFT INTO THE REGION AND STALL NEAR OR SOUTH OF OUR AREA MONDAY. THE SURFACE HIGH BUILDING IN BEHIND THIS FRONT APPEARS TO BE MODIFIED POLAR IN CHARACTER. THIS HAS THE POTENTIAL TO SEND A SHALLOW COLD AIR MASS INTO THE REGION MONDAY OR MONDAY NIGHT. TUESDAY...MEDIUM RANGE GUIDANCE SUGGEST THE POTENTIAL FOR A COMPLEX WEATHER SCENARIO TO UNFOLD. GUIDANCE INDICATE SOUTHERN STREAM SYSTEM LIFTING EAST OUT OF THE SOUTHERN PLAINS/TX. THIS WILL INDUCE CYCLOGENESIS IN VICINITY OF THE WESTERN GULF MONDAY NIGHT WITH SURFACE LOW TRACKING INTO THE LOWER MS VALLEY/TN VALLEY TUESDAY. 00Z/30TH ECMWF DEPICTS A MILLER A SCENARIO...A DOMINATE LOW TRACKING WEST OF THE MOUNTAINS. GFS...ON THE OTHER HAND...DEPICTS A MILLER B SCENARIO WITH A SECONDARY LOW FORMING ALONG THE STALLED FRONT TUESDAY OVER THE SE U.S. COAST...TRACKING NE ALONG THE CAROLINA COAST TUESDAY NIGHT. DEPENDING UPON THE DEPTH/DEGREE OF COLD AIR NEAR THE SURFACE...THE GFS SCENARIO WOULD HAVE SOME P-TYPE IMPLICATIONS FOR THE PIEDMONT COUNTIES TUESDAY. DID NOTE THAT PARENT SURFACE HIGH OVER NEW ENGLAND TUESDAY RELATIVELY WEAK AT AROUND 1025MB. A STRONGER HIGH WOULD HEIGHTEN AWARENESS TO POTENTIAL P-TYPE CONCERNS. SINCE THIS IS SO FAR OUT IN TIME AND TIMING ADJUSTMENTS ARE LIKELY TO OCCUR...WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY FOR MONDAY NIGHT/TUESDAY. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... AS OF 1230 AM WEDNESDAY... SKC VFR CONDITIONS ARE EXPECTED THROUGH THE 24-HOUR TAF PERIOD. THE WIND WILL PRESENT AN INCREASINGLY SIGNIFICANT AVIATION HAZARD EARLY THIS MORNING IN THE FORM OF LOW LEVEL WIND SHEAR...AND LATER THIS MORNING THROUGH THE AFTERNOON HOURS IN THE FORM OF VERY GUSTY NORTHWESTERLY SURFACE WINDS. A LOW PRESSURE CENTER CURRENTLY LOCATED IN OHIO WILL FURTHER STRENGTHEN AS IT MOVES QUICKLY EAST THIS MORNING...THEN BOMB (24 MB/24 HR INTENSIFICATION) OFF THE NEW ENGLAND COAST LATER TODAY AND TONIGHT. AN ATTENDANT STRONG COLD FRONT IS FORECAST TO SWEEP EASTWARD ACROSS CENTRAL NC LATER THIS MORNING. THE STRENGTH OF THE LLJ ACROSS THE AREA THIS MORNING (40-45 KT AT 2 KFT) WARRANTS A FORECAST OF LLWS AT CENTRAL NC TERMINALS THROUGH 12-13Z THIS MORNING. EXPECT THE LLJ TO MIX OUT WITH DIURNAL HEATING AND END THE THREAT OF LLWS BY MID MORNING. HOWEVER...THE STRONG PRESSURE GRADIENT AND MSLP RISES ASSOCIATED WITH THE DEPARTING SFC LOW COMBINED WITH TURBULENT MIXING OF STRONGER WINDS ALOFT WILL PROMOTE THE DEVELOPMENT OF SUSTAINED NWRLY SFC WINDS IN THE 20 TO 25 KNOT RANGE...WITH FREQUENT (OCCASIONAL) GUSTS BETWEEN 30 AND 40 KNOTS. LOOKING AHEAD...THE GUSTY NWRLY WINDS WILL GRADUALLY SUBSIDE TO 10 KTS OR LESS BY MIDNIGHT OR SO THU MORNING. VFR CONDITIONS WILL PERSIST UNTIL EARLY FRI AS SURFACE HIGH CRESTS OVERHEAD THU AND SLIDES OFFSHORE THU NIGHT. THE RETURN FLOW AROUND THE DEPARTING SFC HIGH AND AHEAD OF AN APPROACHING POTENT STORM SYSTEM FROM THE WEST WILL INCREASE THE THREAT OF MVFR/IFR CEILINGS AND A CHANCE OF RAIN FOR FRIDAY. VFR CONDITIONS ARE THEN EXPECTED BY FRIDAY EVENING THROUGH THE WEEKEND AS HIGH PRESSURE AGAIN BUILDS OVERHEAD. && .FIRE WEATHER... AS OF 200 AM WEDNESDAY... PER COORDINATION WITH THE NORTH CAROLINA FOREST SERVICE... AN INCREASED FIRE STATEMENT HAS BEEN ISSUED FOR WEDNESDAY. A LOW PRESSURE CENTER NEAR CHICAGO THIS EVENING IS FORECAST TO STRENGTHEN ACROSS THE OHIO VALLEY TONIGHT... THEN BOMB (24 MB/24 HR INTENSIFICATION) OFF THE NEW ENGLAND COAST WEDNESDAY AND WEDNESDAY NIGHT. AN ATTENDANT COLD FRONT IS FORECAST TO SWEEP EASTWARD ACROSS CENTRAL NC WEDNESDAY MORNING. THE ASSOCIATED TIGHTENING PRESSURE GRADIENT... 5-10 MB/6 HR PRESSURE RISES... AND STRONG COLD AIR ADVECTION -- WHICH WILL PROMOTE DEEP MIXING... LARGE SCALE SUBSIDENCE... AND ASSOCIATED INCREASED TURBULENT DOWNWARD MOMENTUM TRANSPORT -- IN THE WAKE OF THE COLD FRONT WILL PROMOTE WINDY CONDITIONS ACROSS CENTRAL NC WEDNESDAY. SUSTAINED NORTHWESTERLY SURFACE WINDS IN THE 20 TO 25 MPH RANGE... WITH FREQUENT GUSTS BETWEEN 30 AND 35 MPH AND OCCASIONAL GUSTS BETWEEN 35 AND 40 MPH ARE LIKELY. IN ADDITION TO THE STRONG NORTHWESTERLY WINDS... THE COMBINATION OF DRY ADVECTION AND DOWNSLOPE COMPRESSIONAL DRYING BEHIND THE COLD FRONT WILL SEND DEWPOINTS INTO THE TEENS (WITH SOME SINGLE DIGITS POSSIBLE IN THE WESTERN PIEDMONT) BY AFTERNOON. ASSOCIATED MINIMUM RELATIVE HUMIDITY LEVELS ARE FORECAST TO FALL INTO THE 25 TO 30 PERCENT RANGE. THE DRYNESS OF THE ATMOSPHERE WEDNESDAY WILL DRAMATICALLY DRY OUT FINE FUEL MOISTURE - A PROCESS WHICH ALREADY BEGAN IN EARNEST AS RHS FELL INTO THE TEENS TO 20S ON TUESDAY. THE LOW HUMIDITY... DRYING FUEL MOISTURE... AND STRONG GUSTY NW WINDS WILL PRODUCE RAPID FIRE SPREAD... AND BURNING IS THEREFORE STRONGLY DISCOURAGED ON WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST THIS AFTERNOON FOR NCZ007>011-021>028-038>043-073>077-083-084. && SYNOPSIS...JO NEAR TERM...JO SHORT TERM...JO LONG TERM...WSS AVIATION...VINCENT
Hazardous weather outlook, Dec 30, 5:05 PM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 505 PM EST TUE DEC 30 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-311100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 505 PM EST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG GUSTY WINDS AS HIGH AS 35 TO 40 MPH ARE POSSIBLE LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON. WINDS OF THIS MAGNITUDE COULD RESULT IN A FEW DOWNED TREE LIMBS AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL ALSO COMBINE WITH LOWERING RELATIVE HUMIDITY VALUES TO CREATE AN INCREASED FIRE DANGER ACROSS CENTRAL NORTH CAROLINA WEDNESDAY AFTERNOON. BURNING IS NOT RECOMMENDED DUE TO THE GUSTY WINDS AND RAPIDLY DRYING FUELS. JFB
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 11:37 AM EST | Red Flag Warning | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 6 hr |
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.